Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva and moderate/severe rash
Mar 28, 2005

after seven days into treatment with once-daily sustiva/truvada, i developed a rash that is moderate at best (prior to this combo, i was treatment-naive). i'm now at day nine, and the rash has not yet abated in severity (my entire body is covered with slightly raised red blotches, though no blistering/scaling at this point). i have told my physician that i would like to try to push through this since other side effects are minimal with this combo. he has prescribed some predisone and recommended benadryl/allegra to try to control the histamine reaction. my two questions are (sorry for sneaking in two!): 1. is it reasonable to hope that i can eventually clear a moderate/severe rash caused by the sustiva? my physician has seen numerous cases of viramune-based rashes that eventually go away, but is unsure whether it is reasonable to try to make it through a sustiva-induced one. 2. does the above course of action seem reasonable to try to control the appearance of the rash? thanks for any insight!

Response from Dr. Henry

Often Sustiva rashes can be treated through if watched carefully. Usually prednisone has not been too helpful. I have also seen some benefit with Trazadone along with the antihistamines you are taking. KH



Previous
meds side effect
Next
RE: wondering and scared

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement